Hail, Drew
- When
- June 28, 3:40 PM CST
- Where
- Drew County, 2.82 mi SSW of Mount Tabor
- Measured
- 1 in hail
- Reported by
- Emergency Manager
- Coordinates
- 33.680, -91.630
On the afternoon of the 28th, a cold front moving through Arkansas met up with an outflow boundary left behind by previous thunderstorms. A few severe storms resulted in the southeast part of the state.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
On the afternoon of the 28th, a cold front moving through Arkansas met up with an outflow boundary left behind by previous thunderstorms. A few severe storms resulted in the southeast part of the state.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at Jun 28, 1:43 PM CST, 1 hour 57 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 243 PM CDT FRI JUN 28 2013 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT WELL ADVERTISED AND ANTICIPATED PATTERN CHANGE UNDERWAY ACROSS THE CONUS AT THIS TIME WITH UPPER FLOW BECOMING HIGHLY AMPLIFIED WITH TIME. SHORT TERM MODELS ACTUALLY REMAIN IN VERY GOOD AGREEMENT IN THE SYNOPTIC SCALE WITH THE USUAL TIMING AND LOCATION CHALLENGES WITH THE FINER DETAILS WHICH IS FAIRLY COMMON WITH SUCH A DRAMATIC SHIFT. AS SUCH...THE BEST COURSE OF ACTION WILL BE TO SPLIT THE DIFFERENCES AND USE A BLEND OF FORECAST SOLUTIONS. REMNANTS OF THE MCS THAT WENT THROUGH NORTHEAST ARKANSAS EARLY THIS MORNING CONTINUES TO DECAY...AND IS NOW LOCATED OVER NORTHERN MISSISSIPPI. HOWEVER...THE SYSTEM HAS LAID OUT SEVERAL OUTFLOW BOUNDARIES AND IN COMBINATION WITH A SLOWLY MOVING SYNOPTIC FRONT...WILL LIKELY FIRE OFF ANOTHER ROUND OF DIURNALLY DRIVEN CONVECTION THIS AFTERNOON. CONFLUENCE SEEMS TO BE OVER CENTRAL ARKANSAS RIGHT NOW BASED ON DEVELOPING CUMULUS FIELD AND INCREASING RADAR RETURNS. AIR MASS REMAINS VERY MOIST AND UNSTABLE AND WITH VISIBLE SATELLITE SHOWING MAINLY CLEAR SKIES OVER THE SOUTH... ATMOSPHERE LIKELY PRIMED FOR CONVECTIVE ACTIVITY. LATEST SURFACE ANALYSIS SHOWS THE SYNOPTIC BOUNDARY OVER CENTRAL ARKANSAS BUT MILDER AND DRIER AIR CONTINUES TO LAG SEVERAL HOURS BEHIND. BOUNDARY EXPECTED TO CLEAR THE SOUTHERN BORDER OF THE STATE EARLY THIS EVENING WITH ANY CONVECTION DYING OFF WITH THE LOSS OF HEATING. WITH THE STRONG ANTICYCLONE OVER THE GREAT BASIN...MODELS REMAIN CONSISTENT IN DEVELOPING A LARGE MID LEVEL TROUGH IN THE NATIONS MID SECTION AS THE PERIOD PROGRESSES. UPPER LOW IN THE BASE OF THE TROUGH WILL SPIN MOISTURE BACK OVER THE AREA FOR SUNDAY AND MONDAY FOR SLIGHT CHANCE/CHANCE POPS MAINLY DURING THE AFTERNOON HOURS. TEMPERATURES WILL REMAIN ON THE WARM SIDE FOR SATURDAY BUT THE OPPRESSIVE HUMIDITY LEVELS ARE NOT EXPECTED AS DRIER AIR MOVES IN. WITH INCREASED CLOUD COVER AND DEEPENING NORTHWEST FLOW SUNDAY AND MONDAY...TEMPERATURES EXPECTED TO FALL BELOW LATE JUNE/EARLY JULY LEVELS. MAV/MEX NUMBERS LOOK GOOD AND ARE ACCEPTED. && .LONG TERM...TUESDAY THROUGH FRIDAY UPPER LOW WILL REMAIN OVER THE MID SOUTH THROUGH MUCH OF THE EXTENDED...WITH CLOUD COVER AND SLIGHTLY COOLER TEMPERATURES EXPECTED. HAVE KEPT SMALL DIURNAL RAIN CHANCES IN THE FORECAST THROUGH THE MIDDLE OF THE WEEK...WITH A SLIGHT INCREASE FOR FRIDAY...AS RETURN FLOW BRINGS GULF MOISTURE AND WARMER TEMPERATURES BACK TO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 67 87 63 80 / 10 10 10 30 CAMDEN AR 71 93 67 87 / 20 10 10 10 HARRISON AR 65 83 61 78 / 10 10 10 20 HOT SPRINGS AR 70 90 66 84 / 10 10 10 20 LITTLE ROCK AR 70 90 67 83 / 10 10 10 20 MONTICELLO AR 70 91 67 85 / 20 10 10 20 MOUNT IDA AR 70 89 65 84 / 10 10 10 10 MOUNTAIN HOME AR 66 84 62 79 / 10 10 10 20 NEWPORT AR 68 87 65 81 / 10 10 10 30 PINE BLUFF AR 70 90 66 84 / 20 10 10 20 RUSSELLVILLE AR 68 89 64 83 / 10 10 10 20 SEARCY AR 69 88 65 82 / 10 10 10 20 STUTTGART AR 70 89 66 83 / 10 10 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...56 / LONG TERM...58
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 1155 AM CDT FRI JUN 28 2013 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-291000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 1155 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE CLUSTER OF STRONG THUNDERSTORMS THAT MOVED THROUGH NORTHEAST ARKANSAS THIS MORNING IS NOW LOCATED IN NORTHERN MISSISSIPPI. THE COMPLEX OF STORMS HAS PRODUCED SEVERAL OUTFLOW BOUNDARIES AND THERE IS A CHANCE SOME THUNDERSTORMS COULD DEVELOP ON THEM DURING THE AFTERNOON THROUGH EVENING HOURS. SOME OF THESE STORMS COULD BE STRONG TO POSSIBLY SEVERE WITH DAMAGING WINDS THE PRIMARY CONCERN. THE AREA MOST LIKELY TO SEE THESE STORMS IF THEY DO INDEED DEVELOP WILL BE ROUGHLY ALONG AND SOUTH OF A TEXARKANA TO LITTLE ROCK TO AUGUSTA LINE WHERE A SLIGHT RISK OF SEVERE WEATHER EXISTS. IN ADDITION...A COLD FRONT OVER CENTRAL ARKANSAS THIS MORNING WILL MOVE VERY SLOWLY SOUTH DURING THE DAY WITH DRIER AND MILDER AIR IN ITS WAKE. THE FRONT WILL LIKELY NOT REACH SOUTHERN ARKANSAS UNTIL LATE THIS AFTERNOON AND ANOTHER VERY WARM DAY IS EXPECTED. HEAT INDICES ACROSS SOUTHERN ARKANSAS WILL LIKELY REACH 105 DEGREES FOR AN AN HOUR OR TWO LATER THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE COLD FRONT WILL EXIT SOUTHERN ARKANSAS EARLY SATURDAY WITH THE MILDER AND DRIER AIR MASS SPREADING OVER THE REMAINDER OF THE STATE. A TROUGH OF LOW PRESSURE IS EXPECTED TO DEVELOP OVER THE NATIONS MID SECTION THIS WEEKEND AND SOME OF THE MOISTURE ASSOCIATED WITH IT WILL MOVE OVER ARKANSAS ON SUNDAY. WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL RESULT BUT SEVERE WEATHER APPEARS UNLIKELY. OTHERWISE ONLY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD DURING THE LATER AFTERNOON AND EARLY EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 56
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 158 PM CDT FRI JUN 28 2013 ARZ043-044-055-056-281930- GRANT AR-JEFFERSON AR-PULASKI AR-SALINE AR- 158 PM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SALINE...CENTRAL PULASKI...EXTREME NORTHWESTERN JEFFERSON AND EXTREME NORTHEASTERN GRANT COUNTIES UNTIL 230 PM CDT... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF LAKE NORRELL TO 3 MILES WEST OF IRONTON...AND MOVING SOUTH AT 20 MPH. ANOTHER STRONG STORM WAS LOCATED NEAR BENTON AND MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... WEST LITTLE ROCK... SW LITTLE ROCK... DOWNTOWN LITTLE ROCK... BRYANT... BENTON... WRIGHTSVILLE... SWEET HOME... SHANNON HILLS... OTTER CREEK... ORION... MABELVALE... IRONTON... HURRICANE LAKE... HASKELL... GEYER SPRINGS... EAST END... STATE FAIRGROUNDS... CHENAL VALLEY... THIS INCLUDES INTERSTATE 30 BETWEEN MILE MARKERS 110 AND 140. THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 150 AND 151. THIS INCLUDES INTERSTATE 430 BETWEEN MILE MARKERS 1 AND 10. THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 1 AND 17. THIS INCLUDES INTERSTATE 630 BETWEEN MILE MARKERS 1 AND 7. THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3481 9259 3480 9229 3446 9211 3449 9270 TIME...MOT...LOC 1858Z 338DEG 17KT 3476 9256 3463 9233 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 200 PM CDT FRI JUN 28 2013 ARZ044-045-056-281930- JEFFERSON AR-LONOKE AR-PULASKI AR- 200 PM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PULASKI...SOUTHERN LONOKE AND NORTHERN JEFFERSON COUNTIES UNTIL 230 PM CDT... AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF ENGLAND...OR 20 MILES SOUTH OF LONOKE...MOVING SOUTH AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... HENSLEY ISLAND... ESTES... ENGLAND... WRIGHT... WABBASEKA... TUCKER... TOMBERLIN... SHERRILL... SEATON... PASTORIA... JEFFERSON... GETHSEMANE... COY... BLAKEMORE... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3433 9175 3434 9218 3461 9212 3461 9182 TIME...MOT...LOC 1900Z 353DEG 18KT 3450 9203 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 300 PM CDT FRI JUN 28 2013 ARZ043-054-055-062-063-282045- CLEVELAND AR-DALLAS AR-GRANT AR-HOT SPRING AR-SALINE AR- 300 PM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SALINE...EASTERN HOT SPRING...GRANT...NORTHEASTERN DALLAS AND EXTREME NORTHWESTERN CLEVELAND COUNTIES UNTIL 345 PM CDT... AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A STRONG THUNDERSTORM NEAR TULL...OR 9 MILES SOUTH OF BENTON...MOVING SOUTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN. * LOCATIONS IMPACTED INCLUDE... SHERIDAN... JENKINS FERRY STATE PARK... TULL... TRASKWOOD... THIEL... PRATTSVILLE... POYEN... LEOLA... DOGWOOD... WILLOW... LONO... GRAPEVINE... GIFFORD... FENTER... FARINDALE... BELFAST... THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3404 9230 3414 9285 3451 9269 3439 9233 TIME...MOT...LOC 2000Z 005DEG 22KT 3440 9259 226
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 318 PM CDT FRI JUN 28 2013 ARZ055-056-063-064-282050- CLEVELAND AR-GRANT AR-JEFFERSON AR-LINCOLN AR- 318 PM CDT FRI JUN 28 2013 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...SOUTHWESTERN JEFFERSON...SOUTHEASTERN GRANT AND NORTHEASTERN CLEVELAND COUNTIES UNTIL 345 PM CDT... AT 313 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 4 MILES SOUTHWEST OF PINE BLUFF...MOVING SOUTH AT 30 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. * LOCATIONS IMPACTED INCLUDE... RISON... PINE BLUFF... GRAYS LAKE... TOLEDO... LAMONT... KEDRON... FEENYVILLE... WATSON CHAPEL... SULPHUR SPRINGS... STAVES... ROWELL... RANDALL... PINEBERGEN... PALMYRA... MT ZION... LADD... GRIFFITH SPRING... GLENDALE... THIS INCLUDES INTERSTATE 530 BETWEEN MILE MARKERS 36 AND 46. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY...TURN AROUND DONT DROWN! LAT...LON 3384 9186 3388 9229 3424 9232 3423 9193 TIME...MOT...LOC 2018Z 350DEG 25KT 3413 9206 /62
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
338 PM CDT FRI JUN 28 2013
ARZ063-064-069-282110-
CLEVELAND AR-DREW AR-LINCOLN AR-
338 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LINCOLN...NORTHWESTERN
DREW AND EASTERN CLEVELAND COUNTIES UNTIL 415 PM CDT...
AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR FEENYVILLE...OR 6 MILES NORTHWEST OF STAR
CITY...MOVING SOUTH AT 30 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
STAR CITY... CANE CREEK STATE PARK...
PLANTERSVILLE... NEBO... LAKE MONTICELLO...
FEENYVILLE... BRANDON... RYE...
ROWELL... ROCK SPRINGS... RELFS BLUFF...
RANDALL... PANSY... PALMYRA...
MONTONGO... GRIFFITH SPRING... GLENDALE...
GARNETT...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3363 9196 3406 9207 3407 9204 3406 9196
3408 9195 3409 9186 3371 9167
TIME...MOT...LOC 2038Z 339DEG 25KT 3397 9193
62SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
415 PM CDT FRI JUN 28 2013
ARZ064-065-069-282145-
DESHA AR-DREW AR-LINCOLN AR-
415 PM CDT FRI JUN 28 2013
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN LINCOLN...DREW AND
SOUTHWESTERN DESHA COUNTIES UNTIL 445 PM CDT...
AT 413 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF LAKE MONTICELLO...OR 9 MILES
NORTH OF MONTICELLO...MOVING SOUTHEAST AT 35 MPH.
HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
* LOCATIONS IMPACTED INCLUDE...
MONTICELLO... WINCHESTER... TILLAR...
OMEGA... MCGEHEE... LAKE MONTICELLO...
LADELLE... YUKON... SELMA...
PRAIRIE GROVE... PLEASANT GROVE... MONTONGO...
MASONVILLE... JEROME... HALLEY...
GOURD... FLORENCE... ENON...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN!
LAT...LON 3376 9188 3386 9151 3356 9123 3352 9124
3351 9132 3353 9133 3352 9136 3356 9136
3356 9144 3339 9145 3338 9146 3339 9179
TIME...MOT...LOC 2115Z 328DEG 31KT 3373 9173
62The Little Rock radar (KLZK), 141 km away, was scanning. The volume nearest the first event began at 21:41 UTC.
2 hail, 1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down along U.S. 278.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, June 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 450167, 450168, 450169.